Alert archive / Arkansas / River Flood Warnings in 2007
River Flood Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 15, 2007, 11:14 AM CST for Mississippi County, Poinsett County, Arkansas. It took effect at Dec 19, 2007, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 11:14 AM CST (17:14 UTC)
- In effect from
- Dec 19, 2007, 12:00 PM CST
- Expired
- Dec 17, 2007, 10:09 AM CST
- In force
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Right Hand Chute Little River at Rivervale (RIGA4).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07046600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMEG 151714 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1114 AM CST SAT DEC 15 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE RIGHT HAND CHUTE LITTLE RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-111-160814- /O.NEW.KMEG.FL.W.0004.071217T0000Z-000000T0000Z/ /RIGA4.1.ER.071217T0000Z.071219T0600Z.000000T0000Z.NR/ 1114 AM CST SAT DEC 15 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM TOMORROW EVENING UNTIL FURTHER NOTICE * AT 10 AM SATURDAY THE STAGE WAS...7.9 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 12.5 FEET EARLY WEDNESDAY MORNING * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY WEDNESDAY EARLY AFTERNOON. * AT 13.0 FEET...SEVERAL THOUSAND ACRES OF UNPROTECTED CROP LAND IS FLOODED AND SEVERAL ROADS INSIDE THE LEVEE SYSTEM ARE COVERED BY FLOOD WATER $$
3 follow-up statements
000 WGUS84 KMEG 160228 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 828 PM CST SAT DEC 15 2007 THIS IS UPDATED INFORMATION FOR FLOODING ALONG THE RIGHT HAND CHUTE LITTLE RIVER...SAINT FRANCIS RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC021-055-MOC069-161728- /O.EXT.KMEG.FL.W.0001.000000T0000Z-071217T0000Z/ /SFRA4.1.ER.071216T1800Z.071216T1800Z.071216T1800Z.NO/ 828 PM CST SAT DEC 15 2007 THE FLOOD WARNING CONTINUES FOR THE SAINT FRANCIS RIVER NEAR SAINT FRANCIS * FROM SUNDAY UNTIL EARLY AFTERNOON * AT 06 PM SATURDAY THE STAGE WAS 19.9 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 22.0 FEET TOMORROW EARLY AFTERNOON * FLOOD STAGE IS 22.0 FEET * AT 22.0 FEET...SEVERAL ROADS NEAR WILHELMINA MISSOURI ARE FLOODED. RECREATIONAL AREAS AND LARGE AREAS OF AGRICULTURE LAND NEAR THE RIVER ARE FLOODED $$ ARC093-111-161728- /O.EXT.KMEG.FL.W.0004.071219T1200Z-071220T0000Z/ /RIGA4.1.ER.071219T1200Z.071219T1200Z.071219T1800Z.NO/ 828 PM CST SAT DEC 15 2007 THE FLOOD WARNING CONTINUES FOR THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM WEDNESDAY THE 19TH UNTIL LATER THAT WEDNESDAY * AT 08 PM SATURDAY THE STAGE WAS 8.1 FEET AND RISING * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 11.0 FEET WEDNESDAY MORNING * FLOOD STAGE IS 11.0 FEET * AT 11.0 FEET...FARMLAND NORTH OF RIVERVALE IS FLOODED. LOW LYING PORTIONS OF HIGHWAY 158 NEAR THE RIVER ARE FLOODED $$
000 WGUS84 KMEG 161658 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1058 AM CST SUN DEC 16 2007 THIS IS UPDATED INFORMATION FOR FLOODING ALONG THE RIGHT HAND CHUTE LITTLE RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-111-170758- /O.EXT.KMEG.FL.W.0004.071219T1800Z-071220T0000Z/ /RIGA4.1.ER.071219T1800Z.071219T1800Z.071219T1800Z.NO/ 1058 AM CST SUN DEC 16 2007 THE FLOOD WARNING CONTINUES FOR THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * FROM WEDNESDAY EARLY AFTERNOON UNTIL WEDNESDAY EARLY AFTERNOON * AT 10 AM SUNDAY THE STAGE WAS 8.5 FEET * MINOR FLOODING IS FORECAST * MAXIMUM FORECAST STAGE OF 11.0 FEET WEDNESDAY EARLY AFTERNOON * FLOOD STAGE IS 11.0 FEET * AT 11.0 FEET...FARMLAND NORTH OF RIVERVALE IS FLOODED. LOW LYING PORTIONS OF HIGHWAY 158 NEAR THE RIVER ARE FLOODED $$
000 WGUS84 KMEG 171609 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1009 AM CST MON DEC 17 2007 THIS IS UPDATED INFORMATION FOR FLOODING ALONG THE RIGHT HAND CHUTE LITTLE RIVER. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DONT DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. ARC093-111-171639- /O.CAN.KMEG.FL.W.0004.000000T0000Z-071220T0000Z/ /RIGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1009 AM CST MON DEC 17 2007 FORECAST INFORMATION FOR RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE * AT 09 AM MONDAY THE STAGE WAS 9.0 FEET * NO FLOODING IS CURRENTLY FORECAST * MAXIMUM FORECAST STAGE OF 10.0 FEET EARLY WEDNESDAY MORNING * FLOOD STAGE IS 11.0 FEET * FORECAST...THE RIVER WILL RISE TO NEAR 10.0 FEET EARLY WEDNESDAY MORNING * AT 10.0 FEET...UNPROTECTED FARMLAND NEAR THE RIVER IS FLOODED BETWEEN RIVERVALE AND THE BIG LAKE WILDLIFE REFUGE $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 10:40 AM CST, 34 minutes earlier.
Area forecast discussion, Dec 15, 10:40 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CST SAT DEC 15 2007 .UPDATE... STRONG LOW PRESSURE SYSTEM CURRENTLY ACROSS THE ARKLAMISS REGION WILL CONTINUE TO MOVE NORTHEAST TOWARDS THE AREA TODAY. AS A RESULT...RAIN WILL CONTINUE TO MOVE EAST ACROSS THE AREA THROUGH MUCH OF THE AFTERNOON. INSTABILITY IS REALLY LACKING SO HAVE DECIDED TO PULL OUT THE MENTION OF THUNDERSTORMS EXCEPT FOR THE FAR SOUTHEASTERN PORTIONS OF THE CWA. TEMPERATURES WILL NOT BUDGE TOO MUCH TODAY WITH EXCEPTION OF EXTREME NORTHEAST MISSISSIPPI WHERE TEMPERATURES WILL BEGIN TO FALL ONCE THE SURFACE LOW MOVES NORTH. THE HEAVIEST RAIN HAS ENDED ACROSS EXTREME NORTHWESTERN SECTIONS OF THE AREA BUT AS THE UPPER LEVEL LOW APPROACHES THE AREA...ANOTHER ROUND OF PRECIP IS LIKELY. FOR LATE THIS AFTERNOON AND EVENING...WITH COLD AIR IN PLACE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE...A MIXTURE OF RAIN AND SNOW THEN A CHANGE OVER TO ALL SNOW AFTER SUNSET LOOKS TO BE THE SET UP AS THE UPPER LOW MOVE ACROSS THE AREA. && .PREV DISCUSSION... /ISSUED 350 AM CST SAT DEC 15 2007/ DISCUSSION... NORTHERN PORTIONS OF THE MIDSOUTH WILL LIKELY EXPERIENCE A BRUSH OF LIGHT WINTER PRECIP THIS AFTERNOON THIS EVENING. SOME BRIEF PERIODS OF LIGHT SNOW OR FLURRIES POSSIBLE IN THE MEMPHIS METRO THIS EVENING...AFTER A COLD AND RAINY DAY. OVERALL...FEW CHANGES FROM EARLIER FORECASTS. EARLY MORNING REGIONAL RADAR COMPOSITE SHOWED WIDESPREAD RAIN EXTENDING FROM EAST TX...THROUGH AR...INTO THE OH RIVER VALLEY. THIS RAIN WAS OCCURRING AHEAD OF A VIGOROUS UPPER LEVEL TROF LIFTING QUICKLY INTO THE TX PANHANDLE. A MOISTURE LADEN SUBTROPICAL JET EXTENDED INTO THE MID MS RIVER VALLEY... AHEAD OF THE UPPER LOW. SOME EMBEDDED THUNDERSTORMS WERE NOTED OVER TX AND WESTERN AR...WITH GREATEST LIGHTNING DENSITY OVER EAST TX. 00Z FTW SOUNDING INDICATED SLIGHT INSTABILITY AT 850 MB...LIKELY FEEDING ELEVATED THUNDERSTORMS OCCURRING CURRENTLY OVER TX AND AR. CLOSER TO HOME... SOME BRIGHT BANDING WAS RESULTING IN ELEVATED REFLECTIVITIES TO THE NORTH AND WEST OF MEMPHIS. 09Z SURFACE OBSERVATIONS SHOWED KNQA RADAR OVERESTIMATING PRECIP BY A FACTOR OF AROUND 1.3 TO 1.8...BASED ON NORTHEAST AR SURFACE OBSERVATIONS. THERE WAS SOME CONCERN EARLIER THIS MORNING ABOUT SLEET NORTH OF A JONESBORO TO DYERSBURG TO PARIS LINE. HOWEVER... DEWPOINTS HAVE WARMED TO SEVERAL DEGREES ABOVE FREEZING IN THESE AREAS AND A SHORTWAVE THAT ENHANCED DEEP LAYER LIFT APPEARS TO HAVE LIFTED OFF TO THE EAST. THIS HAS LEAD TO MORE STRATIFORM PRECIP AND REDUCED SHORT TERM SLEET POTENTIAL. PRIMARY FORECAST CONCERN REMAINS SNOW POTENTIAL LATE THIS AFTERNOON AND EVENING OVER NORTHEAST AR...THE MO BOOTHEEL AND NORTHWEST TN. AS MENTIONED IN EARLIER DISCUSSIONS...THE BULK OF SYNOPTIC SCALE LIFT WILL SHIFT EAST OF THE MS RIVER BY 00Z AND LIKELY EAST OF THE MIDSOUTH ALTOGETHER BY 03Z. STILL SOME TRAILING LIFT WITH THE PASSAGE OF THE UPPER TROF AXIS FROM LATE AFTERNOON INTO MID EVENING...WHICH WILL DRIVE SNOW CHANCES OVER THE NORTHERN FORECAST ZONES. GFS AND NAM PROGGED QPF REMAINS ON THE LIGHT SIDE IN THE 6 PM TO MIDNIGHT CST TIME PERIOD...RANGING FROM 0.10 INCHES LIQUID OVER NORTHWEST TN AND NORTHEAST MS...TO AROUND 0.01 INCH ELSEWHERE. IT APPEARS MAXIMUM SNOW ACCUMULATIONS OF 1 INCH OR LESS WILL OCCUR FROM NORTHEAST AR...INTO THE MO BOOTHEEL AND NORTHWEST TN. WILL THUS REFRAIN FROM ISSUING A SNOW ADVISORY AT THIS TIME. A SPECIAL WEATHER STATEMENT WILL BE ISSUED BY 6 AM. THE UPPER PATTERN REMAINS PROGRESSIVE THROUGH THE UPCOMING WEEK... WITH A WEAK UPPER LEVEL TROF PASSAGE AROUND MIDWEEK. THE GFS PROGS A STRONGER UPPER LEVEL TROF DIVING INTO TX NEXT SATURDAY. SOME LARGER RUN TO RUN VARIATIONS HAVE BEGUN TO APPEAR IN THE GFS AND THE ECMWF IS SLOWER WITH THE LATE WEEK PATTERN. THERE IS THUS SOME FORECAST UNCERTAINTIES IN THE LATTER HALF OF NEXT WEEK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 41 30 39 28 / 100 40 0 0 MKL 41 30 36 22 / 100 80 0 0 JBR 38 28 36 24 / 100 50 0 0 TUP 57 33 40 27 / 100 60 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS/PWB
Hazardous weather outlook, Dec 15, 4:09 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 409 AM CST SAT DEC 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 409 AM CST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN WILL SPREAD THROUGH THE MIDSOUTH THIS MORNING... INTO THE AFTERNOON. LOCALLY HEAVY RAIN MAY CREATE PONDING OF WATER ON AREA ROADS AND IN AREAS OF POOR DRAINAGE. AS THE HEAVIER RAIN LIFTS OFF TO THE EAST THIS AFTERNOON...COLD AIR WILL FILTER INTO THE MIDSOUTH BEHIND A STRONG COLD FRONT. PERIODS OF LIGHT SNOW WILL LIKELY DEVELOP OVER NORTHEAST ARKANSAS DURING THE AFTERNOON...AND SPREAD INTO THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE TOWARD EARLY EVENING. UP TO ONE INCH OF SNOW ACCUMULATION MAY OCCUR IN GRASSY AREAS. BRIEF PERIODS OF LIGHT SNOW OR FLURRIES MAY OCCUR OVER THE REMAINDER OF THE MIDSOUTH...INCLUDING THE MEMPHIS METRO...THIS EVENING AND OVERNIGHT. NO SNOW ACCUMULATIONS ARE EXPECTED. HOWEVER...THE COLD TEMPERATURES MAY FREEZE MOISTURE THAT REMAINS ON ELEVATED ROAD SURFACES. IN ADDITION... WIND CHILLS WILL DIP TO AS LOW AS THE TEENS TO LOWER 20S ACROSS THE MIDSOUTH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING OR WINTER WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:01 AM CST | River Flood Warning | MEG | Clay, Greene | 28 hr |
Nearby
River Flood Warnings in Arkansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.